Medical Questions > Mental Health > Bipolar Disorder Forum

Bipolar Meds loss of libido

Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...
My boyfriend was just recently diagnosed with Bipolar Disorder, after a manic episode, and was prescribed 2mg of Risperdal and 600mg Depakote (both twice a day)... It is really working for him, he is very stable and rational on the medication, but I noticed while he is on it he has a dramatic loss of sex drive, almost none, and it is hard for him to get an erection... this is a big change because he was very easily stimulated with me before... Is this short term? The medication is working so well for him in all other aspects of his life, but I just feel so terrible, undesirable, and unattractive even though he constantly reminds me how much I am, and that he loves me so much... I realize that it is his medication and do remind myself, but I still can't stop feeling bad and I am constantly crying about it... I just don't know what to do because I love him so much... Do you have any suggestions? Should he tell his doctor? Are there any other medications that don't cause a loss of libido? It's hard to think about changing his medication though because this one is working so well for him... Please help. Thanks!
Did you find this post helpful?
|

replied April 11th, 2012
Community Volunteer
He should speak to his doctor. Sometimes switching to different medications will make all the difference. He can also try Cialis or Viagra with his doctor's permission to counteract the erectile issues.

Take care!
|
Did you find this post helpful?

replied April 12th, 2012
It has NOTHING to do with you or whether you are attractive or not. Some medications have that effect on men. You could be the most beautiful woman in town and it wouldn't make a difference.

He should _definitely_ tell his doctor. I'm really surprised they didn't try something that didn't have those side effects first.

Don't give up hope. He wants to get help, that is 99% of the battle! Now it's just a matter of finding the right meds for him.
|
Did you find this post helpful?